[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Prednisone!!!!!!!!!

In a message dated 9/16/00 5:00:21 PM US Eastern Standard Time, 
email @ redacted writes:

<< I had an asthma attack with an infection due to allergies etc.  Was
 given two horrible injections of antibodies and 80mgs of Prednisone.
 Can now breath and function but my blood glucose is way out of
 Has anyone had any experience with having this huge increase of blood
 levels? >>

Hi Lurline

Yuck! I'll bet you *do* feel miserable! I've not had oral steroids, but have 
had injections and, yes, they cause your BGs to soar into the stratosphere. I 
remember one time that eating a sugar-free Popsickle would zip mine up about 
50 points.

What's happening is that steroids cause insulin resistance. So, yes, you will 
have to up those dosages a mighty amount. The effects have lasted about one 
week for me when I've had a "lidocaine slush."

Jan and Elvis
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml